Alert archive / Maryland / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 10, 2019, 3:05 PM EDT for Cecil County, Maryland. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2019, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 10, 2019, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 88 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS81 KPHI 101905
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
305 PM EDT Mon Jun 10 2019
MDZ008-101945-
Cecil-
305 PM EDT Mon Jun 10 2019
...A SHOWER WILL AFFECT CECIL COUNTY...
At 304 PM EDT, a shower was located over Aberdeen Proving Ground,
moving northeast at 25 mph. A few rumbles of thunder are possible
with the activity.
Locations impacted include...
Elkton, Calvert, North East, Rising Sun, Charlestown, Cecilton,
Warwick, Zion, Blake, Barksdale, Bohemias Mills, West Nottingham,
Octoraro, Brantwood, Fair Hill, Glen Westover, Bay View, Lombard,
Richardsmere and Woodlawn.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3972 7623 3972 7579 3938 7577 3938 7583
3936 7589 3938 7597 3937 7599 3938 7604
3938 7605 3943 7600 3946 7601 3952 7598
3955 7603 3955 7608
TIME...MOT...LOC 1904Z 220DEG 22KT 3944 7610
$$
POWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 10, 12:37 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 10, 12:37 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1237 PM EDT Mon Jun 10 2019 .SYNOPSIS... Low pressure will track across the Great Lakes region today into early Tuesday, with a warm front lifting north into our area during today followed by a cold front moving through early Tuesday. High pressure briefly builds over the region through Wednesday, then the next low pressure system and associated cold front crosses the region later Thursday. High pressure builds near the area Friday before shifting offshore Saturday. && .NEAR TERM /THROUGH TONIGHT/... For the 1230 PM update, made some changes to the high temperatures (lowered them mainly north and west of I-95 due to cloud cover and lingering northeast surface flow. Dew points are increasing northward, however this is a little slower across the far northern areas. Areas of fog along portions of the coast persist, although this is improving around Cape May southward as the flow is turning more southerly along with additional boundary layer heating. Areas of showers moving northward, with even some drizzle still hanging on, and at least scattered showers will continue. Delayed the thunder mention given the cloud cover across much of the area. PoPs were adjust some more. Also, removed the heavy rain mention for much of the afternoon as any heavier rain/downpours look to more localized. Tonight: This remains the main focus of the entire event. As the vorticity max and the cold front approaches the region, expect more widespread coverage of precipitation. Little has changed with the threat for heavy rain/localized flooding. While we will have several factors in place to increase the risk (very high precipitable water values, deep warm cloud layer, and storm motions that are moderate/10-20 mph), there remain some big question marks, including: 1) Models appear to be initializing too high with upstream PWATs as 00Z RAOBS upstream show values of 1.5 to 1.97 inches - no values above 2 north of FL. Consequently, model QPF values could be too high. 2) Predecessor precipitation so far looks to be rather light, thus our flash flood guidance is higher than where it was just a week ago, and area creeks and streams are at comparable water levels to what they were prior to the late May heavy rain events. 3) Models have continued to trend more progressive with the cold front, which means the period of heaviest rain decreases. Given all of these factors, still don't see enough of a concern to issue a flash flood watch at this time. && .SHORT TERM /TUESDAY/... Once the cold front moves completely off shore, we should dry out quickly thanks to significant dry air advection. Dew points, especially over PA could drop back into the 40s as early as Tuesday afternoon. Because persistent cloud cover today will limit heating on the warm side of the front, temperatures on Tuesday won't be much lower than today despite the modest cold air advection behind the front. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Synoptic Overview...An expansive trough anchored near Hudson Bay will be the primary mid-lvl feature of interest in the extended with various waves pivoting around it and potentially impacting the area. The strongest of these waves approaches the area Thursday with two sfc.low centers likely developing ahead of it. One of these lows will track towards Great Lakes while the second is progged to track more or less directly over our area on Thursday before eventually merging with the western low north of the area. This will result in an active day on Thursday as both the warm and cold fronts will likely pass through the area in a 12-18 hour time frame. High pressure looks to briefly build in just south of the area Friday before moving offshore by Saturday. Over the southwestern US there is some signal that broad troughing will begin to dominate towards the end of the week into the weekend. Various waves ejecting from this broader trough will likely spark convection over the plains. Guidance is not currently in agreement over how these convectively-enhanced waves will interact with energy pivoting around the northern trough and thus are not in good agreement over sensible weather Saturday and beyond. The pattern would generally lend itself towards some degree of unsettled weather Sunday into early next week, but the details are lacking. Dailies: Wednesday...Quiet day expected with high pressure initially over the area before shifting offshore in the afternoon. Offshore flow should keep temperatures a few degrees below average (generally in the mid to upper 70s, apart from the immediate coast). By Wednesday night the low will begin to approach our area from the south with increasing southerly flow aloft ahead of it resulting in both temperature (warm) and moisture advection over the area. Latest guidance has slightly delayed the arrival of moisture/isentropic lift and thus I have slowed the arrival of mentionable PoPs until after 00Z Thursday. Rainfall chances increase from south to north Wednesday night and rain will likely not arrive in northern portions of the area until Thursday morning. Thursday... Wet day expected as the system's low-lvl warm front will move through the area early in the day with the cold front then progged to arrive overnight. PWATs will generally be in the 1.5-1.75 inch range ahead of the cold front, with at least some sfc-based instability present by Thursday afternoon. Therefore there will be at least be a chance of thunderstorms Thursday afternoon, and with increasing mid-lvl flow (and resultant shear) ahead of the approaching shortwave a few stronger storms can not be ruled out (although at this point abundant cloud cover may be an inhibiting factor). The cold front is then progged to arrive sometime overnight (although this has been inconsistent run to run) with rapid drying behind it. Friday... Should be quiet/dry with high pressure to our south and a dry westerly flow prevailing. Maxes running a few degrees below average generally in the 70s. Saturday/Sunday... Uncertainty increases as the high moves offshore and various upstream waves approach from both the Plains and the northern trough. Would lean at this time towards Saturday having a better chance of being dry given the residual influence of the high. Given increasing low-lvl southerly flow high temperatures should warm into the 80s for the weekend. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...IFR to even LIFR ceilings should improve to high end IFR to low end MVFR especially the PHL metro south and east, with low VFR possible for a time late especially at MIV and ACY. Some showers will continue, and some late day thunderstorms are possible. During showers (lingering drizzle) the visibility will be reduced to 4SM or lower. East-northeast winds around 10 knots, becoming southeast or south later this afternoon. Tonight...MVFR to IFR with some showers and possible thunderstorms; more scattered this evening then more organized overnight. Southeast to south winds 5-10 knots, then turning west-northwest toward daybreak and increasing to 10-15 knots. Outlook... Tuesday...Once the front is east of the TAF sites, precipitation should end and conditions should quickly improve to VFR. Northwesterly winds 10 to 20 kt with gusts as high as 25 kt. Wednesday...VFR during the day, then conditions deteriorating to MVFR or possibly IFR Wednesday night into Thursday morning as rain moves in. Winds around 5-10 kts during the day and veering from northerly in the morning to southeasterly by Wednesday night. Thursday...Periods of MVFR/IFR likely with showers and possible thunderstorms. 5-10kt winds shifting from easterly/southeasterly to southerly/southwesterly by Thursday night Friday...VFR with Westerly winds 10-15 kts, with some gustiness possible in the afternoon. && .MARINE... As of Noon, while some fog remains the visibilities look to have improved enough and therefore will allow the Dense Fog Advisory to end at 1 PM. On the Delaware Bay: winds and waves are expected to remain below Small Craft Advisory conditions today and tonight, though southeasterly gusts above 20 kt are possible this afternoon. On the Atlantic Coastal Waters: SCA conditions (both winds above 25 kt, mainly this afternoon, and seas above 5 feet through out the period) will continue through tonight. Outlook... Tuesday...An abrupt shift to northwesterly winds of 15 to 20 kt is expected on all the waters Tuesday morning. 25 kt gusts are possible, especially along the Delaware Bay, but I don't have enough confidence to issue an SCA at this time. Wednesday... Sub SCA conditions expected with seas running 2-3 ft. Thursday...SCA probable for Atlantic waters as seas likely build over 5 ft. Easterly winds around 20 kts shifting to the south later in the day behind an area of low pressure. Friday...SCA seas likely linger early Friday before dropping below criteria in the afternoon as westerly flow increases. Rip Currents... The rip current risk has been lowered to moderate through this evening. The waves have subsided to around 5 feet and the overall setup is not ideal for a high risk. For Tuesday, a gusty offshore wind and some lowering of the waves is anticipated to result in a low risk of rip currents. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ450>455. && Synopsis...Gorse Near Term...Gorse/Johnson Short Term...Johnson Long Term...Carr Aviation...Carr/Iovino/Johnson Marine...Carr/Gorse/Johnson
Hazardous weather outlook, Jun 10, 12:40 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1240 PM EDT Mon Jun 10 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-111645- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1240 PM EDT Mon Jun 10 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Downpours at times this afternoon and tonight could be heavy enough to result in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-111645- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1240 PM EDT Mon Jun 10 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. There is a moderate risk for the development of dangerous rip currents. Downpours at times late this afternoon and tonight could be heavy enough to result in localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-111645- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1240 PM EDT Mon Jun 10 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 10, 3:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
305 PM EDT Mon Jun 10 2019
MDZ008-101945-
Cecil-
305 PM EDT Mon Jun 10 2019
...A SHOWER WILL AFFECT CECIL COUNTY...
At 304 PM EDT, a shower was located over Aberdeen Proving Ground,
moving northeast at 25 mph. A few rumbles of thunder are possible
with the activity.
Locations impacted include...
Elkton, Calvert, North East, Rising Sun, Charlestown, Cecilton,
Warwick, Zion, Blake, Barksdale, Bohemias Mills, West Nottingham,
Octoraro, Brantwood, Fair Hill, Glen Westover, Bay View, Lombard,
Richardsmere and Woodlawn.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3972 7623 3972 7579 3938 7577 3938 7583
3936 7589 3938 7597 3937 7599 3938 7604
3938 7605 3943 7600 3946 7601 3952 7598
3955 7603 3955 7608
TIME...MOT...LOC 1904Z 220DEG 22KT 3944 7610
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:09 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 14 hr |
| Jun 10, 8:04 AM EDT | Marine Dense Fog Advisory | PHI | 5 hr | |
| Jun 10, 3:43 PM EDT | Small Craft Advisory | PHI | 21 hr | |
| Jun 10, 5:24 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jun 10, 7:36 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware, Montgomery | 114 min |
| Jun 10, 6:02 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 2 hr |
| Jun 10, 6:44 PM EDT | Areal Flood Warning | PHI | New Castle | 2 hr |
| Jun 10, 6:59 PM EDT | Areal Flood Warning | PHI | Kent | 112 min |
Nearby
Special Weather Statements in Maryland, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.